Arkansas, 2025

Flash Flood in Arkansas, July 16, 2025

July 16, 2025 · NWS LZK · 1 event in 1 county or zone

Heavy rainfall caused isolated flooding over portions of north central Arkansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rainfall caused isolated flooding over portions of north central Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 16, 5:10 PM CST, 12 minutes earlier. Its key messages:

  • Issued at 1239 AM CDT Wed Jul 16 2025 -Chances for rain and thunderstorms will slowly diminish through mid-week. -Temperatures are expected to increase to above-normal values over much of the state, with hazardous heat persisting through the remainder of the week.
Area forecast discussion, Jul 16, 5:10 PM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
610 PM CDT Wed Jul 16 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 1239 AM CDT Wed Jul 16 2025

-Chances for rain and thunderstorms will slowly diminish through
 mid-week.

-Temperatures are expected to increase to above-normal values over
 much of the state, with hazardous heat persisting through the
 remainder of the week.

&&

.DISCUSSION...
Issued at 1239 AM CDT Wed Jul 16 2025

Hot and humid condns wl cont to headline the fcst, w/ some ocsnl
chcs for rain chcs mixed over the next seven days. Thru the
remainder of the work week, incrsgly hot and humid condns are
expected, w/ high temps set to reach the upper 90s acrs the Srn two-
thirds of the state, and some locations flirting w/ 100 degrees.
Area heat index values are expected to exceed 105 degrees at most
locations the next few days, necessitating the return of heat
advisories, which wl be needed Thurs and Fri as well.

Some low-end rain chcs wl exist acrs Nrn AR later this aftn to evng,
ahead of a stalling cdfrnt over the Ozark Plateau, but most precip
wl lkly manifest as isolated showers and storms, w/ a lucky few
receiving cooling rainfall/outflow. Thurs is currently advertising
the hottest area-wide temps, w/ portions of the metro possibly
reaching 100 degrees by the aftn hours. Overall, 10th to 90th
percentile NBM spread is only suggesting 3-4 degrees difference acrs
the state, w/ 25th percentile output still suggesting temps in the
upper 90s at most locations, indicating higher confidence in high-
end temps.

Thru the weekend, more widespread PoPs appear possible as Gulf
moisture fm a decaying tropical system moves acrs the Gulf Coast.
Uncertainties remain for now regarding the extent of precip covg,
and magnitude of rainfall. Any potential relief fm weekend rainfall
looks to be short-lived w/ heat returning by early next week. Swrly
sfc winds acrs the Srn Cntrl US and H500 high pressure bcmg centered
over the FA wl contribute to temps once again climbing to near or at
the century mark over portions of the FA.

&&

.AVIATION...
(00Z TAFS)
Issued at 609 PM CDT Wed Jul 16 2025

Small training area of convection over northwest sections is
expected to end by 03z. VFR conditions are expected otherwise.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     75  96  75  94 /   0  10  10  20
Camden AR         74 100  76  96 /   0   0   0  30
Harrison AR       72  90  72  93 /  10  30  10  20
Hot Springs AR    75  99  76  98 /   0   0   0  20
Little Rock   AR  77  99  78  96 /   0   0   0  20
Monticello AR     77  99  77  94 /   0  10   0  40
Mount Ida AR      73  96  74  96 /   0  10   0  20
Mountain Home AR  73  91  73  93 /  10  30  10  30
Newport AR        77  97  77  95 /   0  10  10  20
Pine Bluff AR     77  98  76  95 /   0   0   0  20
Russellville AR   75  96  76  97 /   0  10   0  20
Searcy AR         75  97  75  95 /   0  10   0  20
Stuttgart AR      78  97  78  94 /   0   0   0  20

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT Thursday for ARZ007-008-016-017-024-
025-031>034-039-042>047-052>057-062>069-123.

&&

SHORT TERM...56
LONG TERM....56
AVIATION...55

In the hours before

Special weather statement, Jul 16, 3:06 PM CST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
406 PM CDT Wed Jul 16 2025

ARZ004-005-162130-
Baxter AR-Marion AR-
406 PM CDT Wed Jul 16 2025

...A strong thunderstorm will impact portions of northwestern Marion
and west central Baxter Counties through 430 PM CDT
...

At 405 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lakeway, or 8 miles west of Bull Shoals, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Bull Shoals...                    Gassville...
Flippin...                        Lakeview in Baxter County...
Dodd City...                      Price Place...
Ozark Isle...                     Lakeway...
Bull Shoals State Park...         Clark Hill...
Cotter...                         Fairview in Marion County...
Monarch...                        Peel...
Bull Shoals Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Bull Shoals Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3628 9247 3628 9284 3637 9289 3650 9264
      3650 9261
TIME...MOT...LOC 2105Z 243DEG 16KT 3636 9275

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

74

The radar

The Springfield radar (KSGF), 104 km away, was scanning. The volume nearest the first event began at 23:24 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Boone

When
July 16, 5:22 PM CST
Where
Boone County, 3.93 mi WSW of South Lead Hill to 3.85 mi WSW of South Lead Hill
Cause
Heavy Rain
Reported by
Public
Coordinates
36.370, -92.960

High water was covering portions of Highway 7 near Willis.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1280456.